zbMATH — the first resource for mathematics

Infinite horizon optimal control problems in the light of convex analysis in Hilbert spaces. (English) Zbl 1311.49084
Summary: In this paper, a class of linear-quadratic infinite horizon optimal control problems is considered. Problems of this type are not only of practical interest. They also appear as an approximation of nonlinear problems. The key idea is to introduce weighted Sobolev spaces as state space and weighted Lebesgue spaces as control spaces into the problem setting. We investigate the question of existence of an optimal solution in these spaces and establish a Pontryagin-type maximum principle as a necessary optimality condition including transversality conditions.

49N10 Linear-quadratic optimal control problems
49K15 Optimality conditions for problems involving ordinary differential equations
49J15 Existence theories for optimal control problems involving ordinary differential equations
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
Full Text: DOI
[1] Aseev, S.M., Kryazhimskii, A.V.: The Pontryagin Maximum Principle and optimal economic growth problems. Proc. Steklov Inst. Math. 257, 1-255 · Zbl 1215.49001
[2] Aseev, SM; Veliovm, VM, Maximum principle for problems with dominating discount, Dynamics of Continuous, Discrete and Impulsive Systems, Series B, 19, 43-63, (2012) · Zbl 1266.49003
[3] Balder, EJ, An existence result for optimal economic growth problems, J. Math. Anal. Appl., 95, 195-213, (1983) · Zbl 0517.49002
[4] Bähr, M., Burtchen, A. Pseudospectralmethoden zur Lösung von Optimalsteuerungsaufgaben mit unendlichen Zeithorizont, Masterthesis, BTU Cottbus-Senftenberg, http://www.math.tu-cottbus.de/INSTITUT/lsopt/publication/http://www.math.tu-cottbus.de/INSTITUT/lsopt/publication/ (2013)
[5] Carlson, D.A., Haurie, A.B.: Infinite Horizon Optimal Control. Springer-Verlag, New York, Berlin, Heidelberg (1991) · Zbl 0758.49001
[6] Dunford, N., Schwartz, J.T.: Linear Operators. Part I: General Theory. Wiley-Interscience, New York, etc (1988) · Zbl 0635.47001
[7] Elstrodt, J.: Maß und Integrationstheorie. Springer, Berlin (1996) · Zbl 0861.28001
[8] Göpfert, A: A. Mathematische Optimierung in allgemeinen Vektorräumen. Teubner (1973) · Zbl 0182.48203
[9] Garg, D., Hager, W.W., Rao, A.V.: Pseudospectral methods for solving infinite-horizon optimal control 47, 829-837 (2011) · Zbl 1215.49040
[10] Halkin, H, Necessary conditions for optimal control problems with infinite horizons, Econometrica, 42, 267-272, (1979) · Zbl 0301.90009
[11] Ioffe, A.D., Tichomirow, V.M.: Theorie der Extremalaufgaben. VEB Deutscher Verlag der Wissenschaften, Berlin (1979) · Zbl 0403.49001
[12] Kalman, R.E.: Contribution to the theory of optimal control. Bol. Soc. Matem. Mex, 5 (1960) · Zbl 0112.06303
[13] Kufner, A.: Weighted Sobolev Spaces. John Wiley & Sons, Chichester, etc (1985) · Zbl 0567.46009
[14] Letov, AM, Analytic controller design I, II, Autom. Remote Contr., 21, 303-306, (1960) · Zbl 0182.48203
[15] Lykina, V. Beiträge zur Theorie der Optimalsteuerungsprobleme mit unendlichem Zeithorizont, Dissertation. BTU Cottbus, http://opus.kobv.de/btu/volltexte/2010/1861/pdf/dissertationLykina.pdf (2010)
[16] Lykina, V., Pickenhain, S., Wagner, M.: On a resource allocation model with infinite horizon, vol. 204, pp 595-601, Appl. Math. Comput. (2008) · Zbl 1155.91410
[17] Pickenhain, S; Lykina, V; Seeger, A (ed.), Sufficiency conditions for infinite horizon optimal control problems. in recent advances in optimization, 217-232, (2006), Berlin, etc · Zbl 1108.49014
[18] Pickenhain, S; Crespo Cuaresma, J (ed.); Palokangas, T (ed.); Tarasyev, A (ed.), On adequate transversality conditions for infinite horizon optimal control problems - a famous example of halkin, 3-22, (2010), Berlin etc
[19] Pickenhain, S. Hilbert Space Treatment of Optimal Control Problems with Infinite Horizon. Preprint Reihe Mathematik M-01/2012, BTU Cottbus. (accepted in Modelling, Simulation and Optimization of Complex Processes, Springer). http://www.math.tu-cottbus.de/INSTITUT/lsopt/publication/preprint/pickenh/M_01_2012.pdf (2012)
[20] Yosida, K.: Functional Analysis. Springer-Verlag, New York (1974) · Zbl 0286.46002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.